IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1222 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1999    
    Printed59    
    Emailed0    
    PDF Downloaded169    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2017  |  Volume : 49  |  Issue : 3  |  Page : 254-256

Topiramate-induced acute liver injury: A rare adverse effect


1 Department of Psychiatry, St. John's Medical College, Bengaluru, Karnataka, India
2 Department of Pharmacology, St. John's Medical College, Bengaluru, Karnataka, India

Correspondence Address:
Mangala Rao
Department of Pharmacology, St. John's Medical College Bengaluru - 560 034, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_414_16

Rights and Permissions

Idiosyncratic drug-induced liver injury (DILI) is damage to liver occurring at recommended dose of a drug in contrast to toxic or predictable DILI. Although it is common in first-generation antiepileptic drugs (AEDs), it is rare in newer AEDs such as topiramate. Topiramate commonly causes neurological adverse effects such as psychomotor slowing and somnolence. Hepatotoxicity by topiramate is rare and has been previously reported in combination with other drugs such as valproate and carbamazepine. Here, we report a case of topiramate-induced asymptomatic elevation of liver enzymes in an adult man diagnosed with alcohol dependence syndrome and alcohol withdrawal complicated with seizures.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow